Alert archive / South Dakota / Wind Chill Advisories in 2019

Wind Chill Advisory 7, NWS Sioux Falls, SD

February 14, 20198 counties in Iowa; 8 counties in Minnesota; 14 counties in South Dakota

NWS Sioux Falls, SD issued this wind chill advisory at Feb 14, 2019, 3:40 AM CST for 8 counties in Iowa; 8 counties in Minnesota; 14 counties in South Dakota. It took effect at Feb 14, 2019, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2019, 3:40 AM CST (09:40 UTC)
In effect from
Feb 14, 2019, 9:00 PM CST
Expired
Feb 15, 2019, 9:00 AM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD
All 30 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 21 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2019-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2019-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

900 
WWUS43 KFSD 140940
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
340 AM CST Thu Feb 14 2019

IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-059>062-066-067-141745-
/O.NEW.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee-
Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD-
340 AM CST Thu Feb 14 2019

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills from 20  
  below to 30 below zero expected.

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
8 follow-up statements
325 
WWUS43 KFSD 141718
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1118 AM CST Thu Feb 14 2019


IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-059>062-066-067-150130-
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee-
Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD-
1118 AM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 
  below to 30 below zero expected. 

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota. 

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
257 
WWUS43 KFSD 141804
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
1204 PM CST Thu Feb 14 2019


IAZ003-MNZ071-072-080-081-089-090-150215-
/O.NEW.KFSD.WW.Y.0012.190214T1804Z-190215T0000Z/
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Dickinson-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
1204 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Blowing and drifting snow. Very cold wind chills
  expected. Winds gusting as high as 40 mph. Wind chills as low 
  as 30 below zero expected.

* WHERE...Portions of northwest Iowa and southwest Minnesota.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 9 PM this evening 
  to 9 AM CST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-002-012>014-021-022-MNZ097-098-SDZ038>040-052>056-059>062-
066-067-150215-
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Lyon IA-Osceola-Sioux-O'Brien-Clay IA-Cherokee-Buena Vista-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD-
1204 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 
  below to 30 below zero expected.

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
957 
WWUS43 KFSD 142030
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
230 PM CST Thu Feb 14 2019


IAZ002-013-014-021-022-150430-
/O.EXA.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Osceola-O'Brien-Clay IA-Cherokee-Buena Vista-
230 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Blowing and drifting snow. Very cold wind chills 
  expected. Winds gusting as high as 40 mph. Wind chills as low as
  25 below zero expected.

* WHERE...Osceola, O'Brien, Clay IA, Cherokee and Buena Vista 
  Counties.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ032-150000-
/O.EXA.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/
Ida-
230 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Blowing and drifting snow. Winds gusting as high as 35 
  mph.

* WHERE...Ida County.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 9 PM this evening 
  to 9 AM CST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ003-MNZ071-072-080-081-089-090-150430-
/O.CON.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Dickinson-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
230 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Blowing and drifting snow. Very cold wind chills 
  expected. Winds gusting as high as 40 mph. Wind chills as low 
  as 30 below zero expected.

* WHERE...Portions of northwest Iowa and southwest Minnesota.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 9 PM this evening 
  to 9 AM CST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-066-067-150430-
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Lyon IA-Sioux-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-
Sanborn-Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-
Lincoln SD-
230 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 
  below to 30 below zero expected.

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
644 
WWUS43 KFSD 142131
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
331 PM CST Thu Feb 14 2019


IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-150545-
/O.CON.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-Lincoln MN-
Lyon MN-Murray-Cottonwood-Nobles-Jackson-
331 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Blowing and drifting snow. Very cold wind chills 
  expected. Winds gusting as high as 40 mph. Wind chills as low 
  as 25 below zero expected.

* WHERE...Osceola, O'Brien, Clay IA, Cherokee and Buena Vista 
  Counties.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ032-150000-
/O.CON.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/
Ida-
331 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Blowing and drifting snow. Winds gusting as high as 35 
  mph.

* WHERE...Ida County.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 9 PM this evening 
  to 9 AM CST Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Areas 
  of blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-066-067-150545-
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Lyon IA-Sioux-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-
Sanborn-Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-
Lincoln SD-
331 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills from 20 
  below to 30 below zero expected.

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
678 
WWUS43 KFSD 150000
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
600 PM CST Thu Feb 14 2019

IAZ002-003-013-014-021-022-MNZ071-072-080-081-089-090-150800-
/O.EXP.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-Lincoln MN-
Lyon MN-Murray-Cottonwood-Nobles-Jackson-
600 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero expected.

* WHERE...Portions of northwest Iowa and southwest Minnesota.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes. Although visibility
  has greatly improved from conditions earlier today, area roads 
  may still be slippery or snow-covered from drifting through the 
  day, so continue to use caution while traveling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

IAZ032-150100-
/O.EXP.KFSD.WW.Y.0012.000000T0000Z-190215T0000Z/
Ida-
600 PM CST Thu Feb 14 2019

...WINTER WEATHER ADVISORY HAS EXPIRED...

Northwest winds have started to diminish across the area, and
further decrease is expected through the night. Visibility has
greatly improved from conditions earlier today, but area roads may
still be slippery or snow-covered from drifting through the day,
so continue to use caution while traveling.

$$

IAZ001-012-MNZ097-098-SDZ038>040-052>056-059>062-066-067-150800-
/O.CON.KFSD.WC.Y.0007.190215T0300Z-190215T1500Z/
Lyon IA-Sioux-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-
Sanborn-Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-
Lincoln SD-
600 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero expected.

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota.

* WHEN...From 9 PM this evening to 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
204 
WWUS43 KFSD 150327
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
927 PM CST Thu Feb 14 2019

IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-059>062-066-067-151500-
/O.CON.KFSD.WC.Y.0007.000000T0000Z-190215T1500Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee-
Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD-
927 PM CST Thu Feb 14 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota.

* WHEN...Until 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
740 
WWUS43 KFSD 151239
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
639 AM CST Fri Feb 15 2019


IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-059>062-066-067-151500-
/O.CON.KFSD.WC.Y.0007.000000T0000Z-190215T1500Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee-
Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD-
639 AM CST Fri Feb 15 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central, east central and southeast South 
  Dakota, northwest Iowa and southwest Minnesota.

* WHEN...Until 9 AM CST Friday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
090 
WWUS43 KFSD 151453
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
853 AM CST Fri Feb 15 2019


IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-052>056-059>062-066-067-151600-
/O.EXP.KFSD.WC.Y.0007.000000T0000Z-190215T1500Z/
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee-
Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-
Lake-Moody-Davison-Hanson-McCook-Minnehaha-Turner-Lincoln SD-
853 AM CST Fri Feb 15 2019

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Temperatures will continue to modify through the morning and
afternoon.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:07 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Feb 13, 11:07 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1107 PM CST Wed Feb 13 2019

.SHORT TERM...(This evening through Thursday)
Issued at 236 PM CST Wed Feb 13 2019

A warm front just on the edge of the CWA has pushed temperatures
into the 40s and 50s across south central South Dakota and Nebraska.
 On the other side of the front, we're stuck in the teens to 20s.
Rather quiet conditions are expected into the overnight hours with
the primary focus on the forecast with the arctic front Thursday,
returning snow chances Friday, and better chances of widespread
snows the second half of the weekend.

Tonight: The surface warm front will try to drift northeast slightly
this evening and overnight, which should push temperatures south
of I-90 into the 20s with a few 30s near the Missouri RIver.
Latest short term guidance indicates that winds will turn to the
northwest after midnight in the northwestern CWA, I-29 corridor by
daybreak, and through NW Iowa by mid-morning.

Thursday: Stronger cold advection aloft will lag the initial
front by a few hours, so temperatures will flatline and then fall
through the day. Soundings continue to indicate potential for a
light band of snow with the arctic front, with a dusting of
accumulation possible. Stratus behind the front remains situated
near the DGZ, so flurries may extend through the afternoon. The
other concern will be with blowing snow as soundings indicate
30-35 knot winds at the top of the mixed layer by mid- day through
the afternoon. Have bumped up wind gusts slightly, with some
guidance hinting at a few 40-45 mph wind gusts. Blowing snow
modeling suggests that drifting may again be renewed, but
probability of widespread lofting snow (given age and recent
compaction of the snow) will stay somewhat limited.

.LONG TERM...(Thursday night through Wednesday)
Issued at 236 PM CST Wed Feb 13 2019

Thursday Night - Friday night: High pressure and clearing skies will
allow temperatures to fall well below zero into Friday morning,
producing wind chills in the -15 to -30 below range.  Will need to
monitor for a potential wind chill advisory Friday morning north of
I-90.

Shortwave energy crossing the Central Rockies will help tighten and
develop snow along an elevated frontal boundary in western SD/NE
late Thursday night into Friday. The greatest snow chances will be
across central South Dakota where a few inches of snow may fall
in the MO River valley. WPC QPF is a tad higher than the blended
guidance, and somewhat agree on the lower amounts given the influx
of dry air into the band.  The departing shortwave will try to
pull the elevated snow band northeast, but diminishing lift along
with extensive dry air should limit the northeast progression of
accumulating snowfall into Friday night. Could still see mention
of flurries extend northeast in subsequent shifts.

Saturday - Monday: Confidence remains above normal on the eastward
progression of a large upper trough crossing the Rockies this
weekend. This slow moving system will have the capability of
spreading a large area of light to moderate snow accumulations
throughout the region. Broad warm advection snows begin to develop
during the second half Saturday across Nebraska and western South
Dakota, with snow spreading eastward as the upper trough and broad
850 mb circulation moves across northern Nebraska and towards
Iowa Saturday night. An extended 925:850 boundary will extend
northwest across the Missouri River valley through Sunday with
continuation of light snows through the day thanks to persistent
neutral to positive warm advection on the eastern side of the
trough. The biggest forecast issues at this point are with the
development an track of the upper features, which would impact the
northeastward fetch of potential snowfall. GFS/GEM are further
northeast, with the EC trending slightly further south today.
Ensembles at this point remain too broad with QPF/probabilities
thanks to a large spread in solutions. Broad QPF between 0.10 and
0.35 is suggested in ensemble data, which given increasing SLR and
fairly light winds, could lead to moderate, long duration snow
accumulations.

Monday-Wednesday: Little change overall in the forecast in the
extended with dry conditions and continued below normal temperatures
into the middle of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1106 PM CST Wed Feb 13 2019

VFR conditions to start the period will deteriorate to occasional
MVFR-locally IFR behind a cold front dropping through the region
07Z-14Z Thursday. In addition to areas of stratus/light snow,
increasing northerly winds behind the front may create reduced
visibility in blowing snow, primarily if light snow is falling at
the same time.

Even if visibility is not greatly affected, widespread drifting
snow could impact runways, especially in areas with deeper snow
cover along and north of a line from KHON-KFSD-KSPW.

Improving conditions after 00Z as winds diminish and any stratus
begins to clear.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...Dux
LONG TERM...Dux
AVIATION...JH
Hazardous weather outlook, Feb 13, 6:35 PM CST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
635 PM CST Wed Feb 13 2019

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-150045-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-
Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-
Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-
McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-
Bon Homme-Yankton-Clay SD-Union-
635 PM CST Wed Feb 13 2019

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty north winds of 25 to 35 mph will create drifting snow again
during the day Thursday. Areas of blowing snow are also possible,
with brief periods of visibility around a mile or less, especially in
southwest Minnesota, where a band of very light snow or flurries may
accompany the strongest winds. Although winds will diminish Thursday
night, a return of colder air will result in wind chill readings of
15 below to 25 below zero by Friday morning.

Another round of snow is expected to impact the region this weekend,
with accumulating snow most likely Saturday afternoon into Sunday
morning. While potential snowfall amounts are uncertain at this
time, those with weekend travel plans will want to monitor later
forecasts for the latest information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 12:04 PM CSTWinter Weather AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 1 more6 hr

Nearby

Wind Chill Advisories in South Dakota, 2019Wind Chill Advisories in Iowa, 2019Wind Chill Advisories in Minnesota, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.